It is possible to overdose on this common pain reliever found in most people’s medicine cabinets.
Being a common painkiller found in most medicine cabinets, it tends to take more than the necessary dose. However, like any other medicine, taking too much paracetamol could have undesirable side effects. Well, there is a specific number that you can safely take for pain relief.
Paracetamol is a commonly used analgesic for treat aches and pains. It can also be used to reduce high temperature, depending on the NHS. It is also a good remedy for other ailments like headaches, menstrual cramps and stomach aches. The health regulator recommends that the maximum dose adults can take is eight 500 mg tablets in 24 hours.
The usual dose for adults is one or two 500 mg tablets up to 4 times in 24 hours. Always leave at least 4 hours between doses.
You need paracetamol over an hour to work and is generally safe for pregnant women and nursing mothers. It’s also safe to take over a long period of time – as long as you don’t take more than the recommended dose, according to The sun.
It is safe to take paracetamol with other types of painkillers that do not contain it, such as ibuprofen, aspirin and codeine. The NHS also warns against taking paracetamol with other medicines containing paracetamol as active ingredients could trigger an overdose.
You should not be tempted to increase the dose or take a double dose if your pain is very severe. Taking an extra pill or two by accident is unlikely to be harmful, as long as you do not take more than eight tablets in 24 hours. According Patient.Info:
This can lead to liver failure within days, despite the use of drugs to protect the liver. Liver failure can be deadly
⋙ Heart disease warning: soluble paracetamol contains more salt than a McDonald’s Big Mac
⋙ Paracetamol: Long-term use linked to this risky condition
⋙ Your urine can tell you if you are poisoned by paracetamol